Alert archive / Pennsylvania / Freeze Warnings in 2012
Freeze Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this freeze warning at Mar 26, 2012, 3:39 AM EDT for 14 counties in Pennsylvania; 11 counties in Ohio; 6 counties in West Virginia. It took effect at Mar 26, 2012, 10:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2012, 3:39 AM EDT (07:39 UTC)
- In effect from
- Mar 26, 2012, 10:00 PM EDT
- Expired
- Mar 27, 2012, 10:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Pittsburgh, PA
All 31 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 25 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554 WWUS71 KPBZ 260739 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 339 AM EDT MON MAR 26 2012 ...HARD FREEZE TONIGHT INTO TUESDAY MORNING.... .A HARD FREEZE WILL OCCUR TONIGHT INTO TUESDAY MORNING. A HARD FREEZE MEANS TEMPERATURES WILL BE COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS. THE UNPRECEDENTED WARMTH OF THE LAST TWO WEEKS HAS CAUSED TREES TO BLOSSOM AND PLANTS TO START GROWING. THIS SENSITIVE VEGETATION CAN BE SEVERELY IMPACTED BY THE HARD FREEZE TONIGHT. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-022-261545- /O.UPG.KPBZ.FZ.A.0001.120327T0200Z-120327T1400Z/ /O.NEW.KPBZ.FZ.W.0001.120327T0200Z-120327T1400Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...POINT MARION...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 339 AM EDT MON MAR 26 2012 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT TUESDAY. A HARD FREEZE CAN OCCUR IN AREAS WHERE TEMPERATURES ARE COLDER THAN 28 DEGREES FOR 3 HOURS OR MORE. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...ALL. * HAZARDS...HARD FREEZE. * TEMPERATURES...COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS WITH LOWS IN THE MID 20S. * TIMING...SUBFREEZING TEMPERATURES 10 PM UNTIL 10 AM. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS, INCLUDING BUDDING FRUIT TREES, AND OTHER SENSITIVE VEGETATION. A HARD FREEZE CAN OCCUR TONIGHT. A HARD FREEZE MEANS TEMPERATURES CAN BE COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS. && $$ MDZ001-PAZ074-076-WVZ023-041-261545- /O.NEW.KPBZ.FZ.W.0001.120327T0200Z-120327T1400Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 339 AM EDT MON MAR 26 2012 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT TUESDAY. A HARD FREEZE CAN OCCUR IN AREAS WHERE TEMPERATURES ARE COLDER THAN 28 DEGREES FOR 3 HOURS OR MORE. * LOCATIONS...ALL. * HAZARDS...HARD FREEZE. * TEMPERATURES...COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS WITH LOWS 20 TO 25. * TIMING...SUBFREEZING TEMPERATURES 10 PM UNTIL 10 AM. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS, INCLUDING BUDDING FRUIT TREES, AND OTHER SENSITIVE VEGETATION. A HARD FREEZE CAN OCCUR TONIGHT. A HARD FREEZE MEANS TEMPERATURES CAN BE COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS. && $$
6 follow-up statements
108 WWUS71 KPBZ 260811 CCA NPWPBZ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PITTSBURGH PA 409 AM EDT MON MAR 26 2012 ...HARD FREEZE TONIGHT INTO TUESDAY MORNING.... .A HARD FREEZE WILL OCCUR TONIGHT INTO TUESDAY MORNING. A HARD FREEZE MEANS TEMPERATURES WILL BE COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS. THE UNPRECEDENTED WARMTH OF THE LAST TWO WEEKS HAS CAUSED TREES TO BLOSSOM AND PLANTS TO START GROWING. THIS SENSITIVE VEGETATION CAN BE SEVERELY IMPACTED BY THE HARD FREEZE TONIGHT. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-022-261630- /O.UPG.KPBZ.FZ.A.0001.120327T0200Z-120327T1400Z/ /O.COR.KPBZ.FZ.W.0001.120327T0200Z-120327T1400Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...POINT MARION...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 409 AM EDT MON MAR 26 2012 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT TUESDAY. A HARD FREEZE CAN OCCUR IN AREAS WHERE TEMPERATURES ARE COLDER THAN 28 DEGREES FOR 3 HOURS OR MORE. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...ALL. * HAZARDS...HARD FREEZE. * TEMPERATURES...COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS WITH LOWS IN THE MID 20S. * TIMING...SUBFREEZING TEMPERATURES 10 PM UNTIL 10 AM. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS, INCLUDING BUDDING FRUIT TREES, AND OTHER SENSITIVE VEGETATION. TAKE PROTECTIVE ACTIONS AS NEEDED. A HARD FREEZE CAN OCCUR TONIGHT. A HARD FREEZE MEANS TEMPERATURES CAN BE COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS. && $$ MDZ001-PAZ074-076-WVZ023-041-261630- /O.COR.KPBZ.FZ.W.0001.120327T0200Z-120327T1400Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 409 AM EDT MON MAR 26 2012 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT TUESDAY. A HARD FREEZE CAN OCCUR IN AREAS WHERE TEMPERATURES ARE COLDER THAN 28 DEGREES FOR 3 HOURS OR MORE. * LOCATIONS...ALL. * HAZARDS...HARD FREEZE. * TEMPERATURES...COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS WITH LOWS 20 TO 25. * TIMING...SUBFREEZING TEMPERATURES 10 PM UNTIL 10 AM. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS, INCLUDING BUDDING FRUIT TREES, AND OTHER SENSITIVE VEGETATION. TAKE PROTECTIVE ACTIONS AS NEEDED. A HARD FREEZE CAN OCCUR TONIGHT. A HARD FREEZE MEANS TEMPERATURES CAN BE COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS. && $$
085 WWUS71 KPBZ 261555 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1155 AM EDT MON MAR 26 2012 ...HARD FREEZE TONIGHT INTO TUESDAY MORNING.... .A HARD FREEZE WILL OCCUR TONIGHT INTO TUESDAY MORNING. A HARD FREEZE MEANS TEMPERATURES WILL BE COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS. THE UNPRECEDENTED WARMTH OF THE LAST TWO WEEKS HAS CAUSED TREES TO BLOSSOM AND PLANTS TO START GROWING. THIS SENSITIVE VEGETATION CAN BE SEVERELY IMPACTED BY THE HARD FREEZE TONIGHT. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021>023-041-270030- /O.CON.KPBZ.FZ.W.0001.120327T0200Z-120327T1400Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN... KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 1155 AM EDT MON MAR 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT TUESDAY... * LOCATIONS...ALL. * HAZARDS...HARD FREEZE. * TEMPERATURES...COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS WITH LOWS GENERALLY IN THE MID 20S. * TIMING...SUBFREEZING TEMPERATURES 10 PM UNTIL 10 AM. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS... INCLUDING BUDDING FRUIT TREES... AND OTHER SENSITIVE VEGETATION. TAKE PROTECTIVE ACTIONS AS NEEDED. A HARD FREEZE CAN OCCUR TONIGHT. A HARD FREEZE MEANS TEMPERATURES CAN BE COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS. && $$
368 WWUS71 KPBZ 262120 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 520 PM EDT MON MAR 26 2012 ...HARD FREEZE TONIGHT INTO TUESDAY MORNING.... .A HARD FREEZE WILL OCCUR TONIGHT INTO TUESDAY MORNING. A HARD FREEZE MEANS TEMPERATURES WILL BE COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS. THE UNPRECEDENTED WARMTH OF THE LAST TWO WEEKS HAS CAUSED TREES TO BLOSSOM AND PLANTS TO START GROWING. THIS SENSITIVE VEGETATION CAN BE SEVERELY IMPACTED BY THE HARD FREEZE TONIGHT. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021>023-041-270530- /O.CON.KPBZ.FZ.W.0001.120327T0200Z-120327T1400Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN... KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 520 PM EDT MON MAR 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT TUESDAY... * LOCATIONS...ALL. * HAZARDS...HARD FREEZE. * TEMPERATURES...COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS WITH LOWS GENERALLY IN THE MID 20S. * TIMING...SUBFREEZING TEMPERATURES 10 PM UNTIL 10 AM. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS... INCLUDING BUDDING FRUIT TREES... AND OTHER SENSITIVE VEGETATION. TAKE PROTECTIVE ACTIONS AS NEEDED. A HARD FREEZE WILL OCCUR TONIGHT. A HARD FREEZE MEANS TEMPERATURES CAN BE COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS. && $$
907 WWUS71 KPBZ 270101 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 901 PM EDT MON MAR 26 2012 ...HARD FREEZE TONIGHT INTO TUESDAY MORNING.... .A HARD FREEZE WILL OCCUR TONIGHT INTO TUESDAY MORNING. A HARD FREEZE MEANS TEMPERATURES WILL BE COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS. THE UNPRECEDENTED WARMTH OF THE LAST TWO WEEKS HAS CAUSED TREES TO BLOSSOM AND PLANTS TO START GROWING. THIS SENSITIVE VEGETATION CAN BE SEVERELY IMPACTED BY THE HARD FREEZE TONIGHT. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021>023-041-270915- /O.CON.KPBZ.FZ.W.0001.120327T0200Z-120327T1400Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN... KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 901 PM EDT MON MAR 26 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY... * LOCATIONS...ALL. * HAZARDS...HARD FREEZE. * TEMPERATURES...COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS WITH LOWS GENERALLY IN THE LOWER TO MID 20S. * TIMING...SUBFREEZING TEMPERATURES 10 PM UNTIL 10 AM. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS... INCLUDING BUDDING FRUIT TREES... AND OTHER SENSITIVE VEGETATION. TAKE PROTECTIVE ACTIONS AS NEEDED. A HARD FREEZE WILL OCCUR TONIGHT. A HARD FREEZE MEANS TEMPERATURES CAN BE COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS. && $$
368 WWUS71 KPBZ 270727 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 327 AM EDT TUE MAR 27 2012 ...HARD FREEZE THROUGH MID-MORNING.... .A HARD FREEZE WILL OCCUR THROUGH MID-MORNING. A HARD FREEZE MEANS TEMPERATURES WILL BE COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS. THE UNPRECEDENTED WARMTH OF THE LAST TWO WEEKS HAS CAUSED TREES TO BLOSSOM AND PLANTS TO START GROWING. THIS SENSITIVE VEGETATION CAN BE SEVERELY IMPACTED BY THE HARD FREEZE TONIGHT. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021>023-041-271400- /O.CON.KPBZ.FZ.W.0001.000000T0000Z-120327T1400Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN... KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 327 AM EDT TUE MAR 27 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * LOCATIONS...ALL. * HAZARDS...HARD FREEZE. * TEMPERATURES...IN THE 20S. * TIMING...SUBFREEZING TEMPERATURES UNTIL 10 AM. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS... INCLUDING BUDDING FRUIT TREES... AND OTHER SENSITIVE VEGETATION. TAKE PROTECTIVE ACTIONS AS NEEDED. A HARD FREEZE WILL OCCUR TONIGHT. A HARD FREEZE MEANS TEMPERATURES CAN BE COLDER THAN 28 DEGREES FOR AT LEAST 3 HOURS. && $$
736 WWUS71 KPBZ 271405 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1005 AM EDT TUE MAR 27 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021>023-041-271515- /O.EXP.KPBZ.FZ.W.0001.000000T0000Z-120327T1400Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN... KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 1005 AM EDT TUE MAR 27 2012 ...FREEZE WARNING HAS EXPIRED... AFTER A HARD FREEZE ACROSS MOST LOCATIONS OVERNIGHT, TEMPERATURES ARE QUICKLY WARMING ABOVE FREEZING. THUS, THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this freeze warning went out at Mar 26, 2:24 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 26, 2:24 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
224 AM EDT MON MAR 26 2012
.SYNOPSIS...
CANADIAN HIGH PRESSURE WILL PROVIDE COLD DRY NORTHERLY WINDS ACROSS
THE UPPER OHIO VALLEY TODAY, THAT WILL RESULT IN A HARD FREEZE
TONIGHT. A SOUTHEASTBOUND CANADIAN LOW PRESSURE SYSTEM WILL BRING
MILD SHOWERY CONDITIONS WEDNESDAY FOLLOWED BY DRY SEASONABLE
CONDITIONS INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH TODAY/...
PER RECENT SATELLITE DATA AND HRRR AND NAM MODEL OUTPUT THERE CAN
BE A PERIOD OF LOW CLOUDS THIS MORNING. OTHERWISE SKIES WILL BE
MAINLY CLEAR TODAY.
COLD NORTHWEST WINDS EMANATING FROM EASTBOUND CANADIAN HIGH
PRESSURE WILL LOWER 850 MB TEMPERATURES TO 7C. HENCE CONCUR WITH
NAM AND GFS MOS THAT AFTERNOON TEMPERATURES WILL BE COLDER THAN
CURRENT READINGS.
NAM MODEL PROFILES SHOW NORTHWEST WINDS CAN GUST TO 25 MPH THIS
AFTERNOON.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM TUESDAY/...
MONDAY NIGHT WILL BE THE PERIOD OF COLDEST TEMPS WITH MODELS IN
VERY GOOD AGREEMENT THAT OVERNIGHT LOWS WILL FALL INTO THE 20S.
TEMPERATURES COLDER THAN 24F CONSTITUTE A HARD FREEZE WHICH GFS
AND NAM MOS HAVE BEEN SHOWING.
HENCE HAVE MAINTAINED A FREEZE WATCH. WILL LIKELY BE ISSUING A
FREEZE WARNING WITH 4 AM ISSUANCE.
AS WINDS ABATE TUESDAY, SUNSHINE SHOULD HELP TEMPERATURES REBOUND
TO SEASONABLE LEVELS TUESDAY AFTERNOON.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A WEAK COLD FRONTAL PASSAGE WEDNESDAY WILL BRING CLOUDINESS AND
A CHANCE OF SHOWERS BUT WITH TEMPERATURES WELL ABOVE NORMAL. HIGH
PRESSURE WILL FOLLOW THURSDAY WITH DRY WEATHER BUT COOLER
TEMPERATURES. HIGH PRESSURE WILL DOMINATE INTO THE WEEKEND WITH
DRY WEATHER AND SLOWLY MODERATING TEMPERATURES.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
RECENT SURFACE AND SATELLITE DATA SHOW MVFR STRATUS LINGERING
NEAR THE MOUNTAINS WHILE A NEW BATCH HAS BEGUN TO DEVELOP BETWEEN
KPIT-KCLE. HRRR AND NAM MODEL OUTPUT SHOW ADDITIONAL MVFR STRATUS
DEVELOPING ACROSS MUCH OF THE UPPER OHIO VALLEY 09Z-14Z, AS THE
SURFACE LAYER COOLS AND SATURATES DUE TO ADVECTIVE AND NOCTURNAL
COOLING.
NAM MODEL PROFILES AND GFS LAMP THEN SHOW THE LOW CLOUDS DISSIPATING
TO PROVIDE CLEAR SKIES BY 16Z. SKIES WILL REMAIN CLEAR TONIGHT, AND
EXPECT NO MORE THAN CIRRUS DAYTIME TUESDAY.
SURFACE WINDS WILL BE FROM THE NORTHWEST INCREASING TODAY TO 13 KTS
WITH GUSTS 20 TO 25 KTS BY AFTERNOON. WINDS WILL DECREASE TO 5-10
KTS TONIGHT.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FREEZE WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR
OHZ039>041-048>050-057>059-068-069.
PA...FREEZE WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR
PAZ007>009-013>016-020>023-029-031-073-075.
WV...FREEZE WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR
WVZ001>004-012-021-022.
&&Hazardous weather outlook, Mar 25, 10:03 AM EDT, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1003 AM EDT SUN MAR 25 2012 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-022-261415- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- 1003 AM EDT SUN MAR 25 2012 ...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ074-076-WVZ023-041-261415- GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- 1003 AM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Freeze Warnings in Pennsylvania, 2012Freeze Warnings in Ohio, 2012Freeze Warnings in West Virginia, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.